Neupro patch

I feel obliged to report on my maiden voyage with PD meds. As my previous posts indicated, after 2+ years post DX I had decided to start medication because my tremor was becoming quite obvious and I felt self conscious in social situations. I was prescribed Neupro patch; ordered and received it and let it sit in my drawer until yesterday morning when I applied it. Results were pretty quick, the tremor subsided or almost disappeared; my arm swing improved so I guess it worked. However, I did get a headache and some nausea this morning and my sleep did not improve and the patch area became somewhat red and a bit bumpy. I am going without today and observe.

23 Replies

  • Thank you Racer. At my last neuro appointment I was prescribed ropinirole and I, too, have left them in the drawer. I may venture to start them shortly and will tell you how I go. It's good to hear about your maiden voyage. I'm still in two minds!

  • Good luck

  • What surprised me is that it stopped my tremor very quickly and my arm swing was smoother. I understand you are taking an agonist as well. Did you get a headache and nausea the first time you took it?: I am thinking of cutting the patch in half but they warn against that. In any event I have not applied a new patch yet.

  • I have not had any nausea or headache with my meds. I have a cast iron stomach hardly anything bothers me.

    I was on agonist for 8 years until i was put on carbidopa-levodopa and is when i got my life back. I have read that the nausea and headace get better with time.

    i personally would give it more time one day.

    How often do you change it.

  • 2 mg Neupro is supposed to be changed once a day. I just removed mine and did not replace it yet. The nausea, headache and elevated BP, 158/57 occurred when I removed the patch. Why did you change to L-D/CD? I must say my tremor stopped and still has not returned 2 hours after removing patch and arm swing improvement.

  • Side affects got bad (compulsive) and it had become almost non effective.

    I do not have tremor just about every thing else.

    It sounds like withdrawal if it happened when you removed it.

  • Neupropatch is 24 hour rotigotine which is a dopamine agonist with the usual warnings including its effect on blood pressure.Do you not get a comprehensive leaflet with your meds? It says not to cut into pieces I was going to say that it takes much longer than they say to have any effect than the manufacturers claim in the experience of my PD nurse. However, I can relate to withdrawal symptoms after just one or two patches as when I had just started I was woken up in the night with the most frightening agonising spasm all down my right side - an episode of dystonia never experienced before or since thank god . Still half asleep I thought I was having a stroke and it was only when I discovered the patch had fallen off that I put two and two together and your post has confirmed my suspicions.

  • How long were you on the patch? How was your experience in whole?

  • Ithink about 18 months starting very slowly and now on 8 mg patch. Its taken all this time too apply the patches in a manner and iplaces where they don't fall off but we will see when the hot weather arrives. We dooget some !!. Some people because of body hair or sweating give up on them because there's a real problem with making sure they stick fast and if you are paying for them, this could make them even more expensive. . The PD nurse suggested that I might want to reduce the 4 x Sinemet plus (25/199 cocaroldopa and levodopa) but I haven't. I delayed the patches for two years as I was very nervous of dopamine agonists because there is addiction and ocd type personalities with my parents and I am bit ocd myself.. The Mayo Clinic report up to 17 percent or more who develop addictions or ocd behaviour on agonists but on the other hand the steady delivery of the drug instead o waxing and waning in the blood is thought to lessen this risk.. However in my case my fears were groundless and as far as I am aware as someone living alone I have had not side effects. The reason I went on them was because I was starting to get the beginning of dyskinesia and awareness of needing another tablet so this was the next step and suggested to smooth out the meds which it certainly has. I have since read that it is much harder to deal with dyskinesia one it is established that at the onset.. I also take Rasegeline. I have been lucky in how I have responded to far and the Sinemet may or may not be responsible for the wriggling and squirming as this might have been the normal Couse of pD for me Hope this is helpful..

  • Thank you for the useful information. The best thing is to seek info from people who use the product.

  • Glad it helped. I realised I might sound critical or lecturing but was concerned you had missed that the patches were agonist based. Its difficult to get it right just on paper. You can't have enough information can you? . It also helps the contributors themselves to health forums to clarify their thoughts. I have learned so much about PD and polymyalgia from the two forums I visit regularly. Its a win, win situation. Many medics would learn a lot if they could open their minds a bit. I am sitting here at 4.30 in the morning feeling a tad sorry for myself trying to puzzle out if the pain from hip to ankle my right leg which nearly stranded me in bed is PD, Polymyalgia or just plain old sciatica. Happy days!!!

  • It most probably was withdrawal but after one day of use? I am feeling much better now, so maybe the withdrawal symptoms stopped. I am going to take it tomorrow but only one half a patch, 1 mg.

  • Keep us informed

  • Don't st and start pd meds if you want a true reflection. Parkinsons drugs are better started on a

    Ow dose and titrated up to get best sytom control. In the UK in our centre we start at 2mg for two weeks then 4mg ect. The average dose being 12 to 16 mg.the brain has to Djust to the meds so sing and starting doesn't gove the brain a chance to adjust.

  • How are you getting on with it, Racer? I started the ropinirole last week so I'm keen to know how your maiden voyage is going.

  • I am ashamed to say that I stopped it after just one 24-hour period because I obsessed over the "Warnings" section of the insert. I have to say even that period of time was really good, I felt normal and my tremor was gone. I then went to another neuro, well respected as is my regular neuro, and considering my reluctance of starting medications he prescribed one tablet of Selegilene, 5 mg, which seems to work for about five hours, stops the tremor and makes me feel good and tremor returns after that period of time. Right now I am considering Zelepar, a disintegrating form of Selegeline, you do not swallow but let it dissolve. It is comparable to Azilect. However I am reading Michael Okun's book ASK THE DOCTOR ABOUT PARKINSONS and he suggests that L-Dopa/carb-Dopa is still the most effective and safe medication. As you may have read I have been reluctant to start medications and am now in just my first week of medications and Selegiline is actually my first consistent med. With both meds I found my sleep deteriorated somewhat, although it didn't have far to go. How are you doing on Neupro-patch? Still in discovery stage of meds.

  • Hi Royprop. We sound very similar - I've been resisting medication as I'm anxious about the side effects and I have been using Zandopa, although I have been taking aziclet. I've noticed absolutely no changes or side effects with aziclet but understand it is more a neuro-protector than something that relieves symptoms. My neuro then prescribed me ropinirole (require) a couple of months ago, but understanding my reluctance, told me to take it when I felt ready. Like you, I was obsessing over the possible side effects. He'd prescribed me a low dose to start, tirating up over six weeks to 8mg slow release at the end of that time. My excellent GP has suggested I tirate up to 4mg and see how that feels. In his general practice he sees many people with Parkinson's and feels my anxieties may be unfounded. So, easy does it. I'm taking them in tablet form, not a patch. This is my first week - I'm taking 0.25mg three times a day, and haven't noticed any change yet. I will report back as I go on.

  • Not require - requip!

  • I also meant racer, not royprop. Oh dear, maybe it is time to start medicating! My excuse is I've had a busy day!

  • You know, you can easily iron out any wrinkles in your own posts by clicking on the down arrow next to the "Like," and choosing "Edit." This is better than adding a corrigendum.

  • I know. My response was seven months ago - happily I'm more proficient now.

  • Don't worry: PD did not turn me into such a fussbudget, I came by it naturally, all by myself :)

  • It's okay. I understood. The one day I took the patch I felt a good effect within an hour or two. Thinking I might try I again. My tremor stopped all day but I had more difficulty sleeping . But sleep is a major problem for me.

You may also like...